Tarka (R) overdose in a young child


Dogan M., Başaranoğlu M., Peker E., Akbayram S., Sahin M., Uner A., ...More

HUMAN & EXPERIMENTAL TOXICOLOGY, vol.30, no.9, pp.1392-1398, 2011 (SCI-Expanded) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 30 Issue: 9
  • Publication Date: 2011
  • Doi Number: 10.1177/0960327110389834
  • Journal Name: HUMAN & EXPERIMENTAL TOXICOLOGY
  • Journal Indexes: Science Citation Index Expanded (SCI-EXPANDED), Scopus
  • Page Numbers: pp.1392-1398
  • Van Yüzüncü Yıl University Affiliated: Yes

Abstract

Tarka (R) is a combination antihypertensive medication composed of verapamil hydrochloride and trandolapril. A 3.5-year-old female was brought to our hospital due to a sleepy condition 7 hours after an accidental ingestion of six tablets of Tarka (R) containing 240 mg verapamil hydrochloride and 4 mg trandolapril in each tablet. Five hours after hospitalization, her condition deteriorated and arterial pressure progressively decreased despite the treatment. Finally, a temporary pacemaker was implanted, after which the vital findings began to return to normal values. The pacemaker was removed 13 hours after implantation as normal heart rhythm was observed. There are no reports of intoxication with fixed-dose combination products, especially Tarka (R), in young children in the literature. Therefore, we believe that our report can provide an insight on the toxic dose of this drug in younger children. Clinicians should keep in mind that lethargy can be the first symptom of a possible clinical deterioration, even in normotensive and normorhythmic individuals.